Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is Atripla Causing My Nausea

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Atripla (Efavirenz + Emtricitabine + Tenofovir)

What Is Atripla? Atripla is a tablet that contains three antiretroviral drugs (ARVs) used to fight HIV: efavirenz (Sustiva), emtricitabine (Emtriva), and tenofovir (Viread). Atripla is manufactured by Gilead and Bristol-Myers Squibb. It is the first tablet that includes a complete antiretroviral regimen. A generic version was approved for sale outside the U.S. under the PEPFAR program (see Fact Sheet 475 ). The drugs in Atripla are a...
Ask the Experts

Having nausea/lethary on Complera. Can I switch back?

Dr. Henry, I started Complera a few days ago after being on Atripla for several years. I decided to try the Complera to address sleep problems I thought might have been due to Atripla. But a few days after being on Complera, I'm having some...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Generally one can switch back to a previously effective regimen in the setting of full viral suppression when the new regimen is causing side effects (side effects from a new regimen often peak in first week--most studies have shown that Complera is... Read more »

nausea nausea nausea

i'm fem, 37 and poz since 85. in 98 i started with haart (viracept, zerit videx)and every thing seamed to work well, i felt really healty and strong for two years-until i saw the first signs of lipo (big breasts, abdomen, thin arms ecc) so i...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
It is unusual to not tolerate meds that were well tolerated before but that does happen. DDI and Viracept can sometimes be hard on the stomach and ddI and D4T can cause pancreatitis which can cause GI complaints. Resistant virus doesn't play... Read more »

Severe Nausea with Atripla

I was just put on Atripla medication Friday. The first night after taking it I had extremely strange dreams, when I woke Saturday morning I began vomiting. I fell back to sleep only to wake later and vomit again. I felt dizziness the entire day....
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
YOu sound like you are experiencing several of the most annoying side effects from Atripla (most often due to the efavirenz component). For most patients the symptoms start diminishing over the first several weeks. Anti nausea medications can be... Read more »

Atripla for graveyard shift workers (ATRIPLA SIDE EFFECTS)

Hello, I work a 12hr overnight shift and was placed on Atripla. I have been on this regiment for only 5 days now and take it during the mornings before bedtime. I still have dizziness, and fatigue, after having 5 - 6hrs of sleep and also during the...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,Since this is a one pill once per day regimen, you can try adjusting the time you take Atripla to see if this mitigates the side effects. Many people have similar complaints when starting an efavirenz-based regimen. (Efavirenz is one of the... Read more »
Connect With Others

NAUSEA

Posted by Anonymous, 1 Reply
what kind of nausea do you get from HIV ? and is nausea caused by worrying about stuff i.e HIV i was freaking big time with alot of stuff basically i thought everything gave me HIV Read more »

NAUSEA!!!

Posted by dj1979, 5 Replies
I posted this in the Treatment Forum, but I don't think many people check there, so I'm reposting it in Living with HIV.

I started on Combivir and Sustiva on Saturday, because my CD4 had fallen to 222. I feel nauseous all the time - just kind of... Read more »

Atripla & Weight Gain

Posted by Choosing2Liv, 4 Replies
I've searched the forums and found posts dealing with the wild dreams, excessive nausea and irritating itching brought on by Atripla. However, I have not been able to find any posts on what folks have done to combat the additional weight gain... Read more »

stopping medication (atripla)

Posted by JavierNYC, 1 Reply
i have been taking atripla and i was very sedated for attempting suicied so i didnt take my medication for two maybe three days not to sure, is this long enough for the virus to be resistant to the medication, can anyone give some advice on this... Read more »